Doctors Lounge - Cardiology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Cardiology Answers List
- Wed Jan 26, 2005 2:06 am
My pulse pauses for split sec several times a minute . Is this something I need be worried about.
| Dr. Yasser Mokhtar
- Fri Jan 28, 2005 9:03 pm
What do you mean by pauses? Split second pauses are difficult to distinguish.
If you feel pauses in your pulse, this could be related to early (premature) beats, otherwise known as extra beats.
There is nothing to worry about and if you don't worry about this feeling, then most probably you don't need treatment.
There are many reasons behind those including:
2. Drinking too much caffeinated beverages.
3. Thyroid disorders.
4. Heart disorders such as mitral valve prolapse.
5. Electrolyte imbalances.
6. Not getting enough sleep.
8. Drinking alcohol.
It helps a lot if you can stop any of the above mentioned activities like drinking too much caffeinated beverages like you mentioned in your profile. You are also taking a medication (lisnopril/hctz) that can cause potassium disturbances and a medication (lexapro) that can cause sodium disturbacnces.
If after you stop all the activities that make the symptoms worse and a blood test for electrolytes (potassium and sodium) proves to be normal then a blood test for thyroid hormones is in order, if it comes back normal, then an echocardiogram and/or a Holter monitor (heart monitor) worn for 24 hours.
Like i said, knowing that there is nothing to worry about, if you still feel them and are still worried, then i would suggest that you schedule an appointment to see your doctor. If you are not worried, then you could mention it to your doctor during your next appointment and let him/her check your pulse and see how frequent these pauses are and what needs to done.
Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.